Alert archive / Florida / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 20, NWS Tampa Bay, FL

June 15, 2015Sarasota County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Jun 15, 2015, 3:53 PM EDT for Sarasota County, Florida. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2015, 3:53 PM EDT (19:53 UTC)
Expired
Jun 15, 2015, 4:15 PM EDT
In force
22 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

County Sarasota County, FL

The radar

The Tampa radar (KTBW), 58 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 7.9 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2015-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 238 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2015-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
238 J/kg
Mixed-layer CIN
-177 J/kg
Mixed-layer LCL
1171 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:29 PM EDT, 24 minutes earlier.

Area forecast discussion, Jun 15, 3:29 PM EDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
329 PM EDT MON JUN 15 2015

.SHORT TERM (TONIGHT-TUESDAY)...
HIGH PRESSURE IS IN PLACE ACROSS THE AREA AT THE SURFACE AND
ALOFT WITH A TROPICAL DISTURBANCE LIFTING NW OVER THE WESTERN GULF
OF MEXICO. A LITTLE LATER DEVELOPING SEA BREEZE THIS AFTERNOON
SHOULD AGAIN HELP TO FOCUS CONVECTION NEAR THE COAST FROM THE
TAMPA BAY AREA SOUTH WHILE SOME DRIER AIR ACROSS THE NORTH SHOULD
LIMIT STORM DEVELOPMENT THERE. STORMS SHOULD PUSH OFFSHORE AND
GRADUALLY DISSIPATE AFTER SUNSET THIS EVENING. A FEW MORE STORMS
ARE EXPECTED ACROSS THE AREA FOR TUESDAY AFTERNOON WITH THE FOCUS
AGAIN BEING CLOSER TO THE COAST WITH THE SEA BREEZE. LOWS TONIGHT
WILL BE IN THE 70S AND HIGHS MONDAY AFTERNOON WILL BE IN THE LOWER
TO MID 90S.

.LONG TERM (TUESDAY NIGHT-MONDAY)...
DEEP-LAYERED RIDGE FORECAST TO HOLD STRONG OVER THE SOUTHEASTERN
STATES THROUGH FRIDAY...FOLLOWED BY A BRIEF WEAKENING OF THE RIDGE
AS A SHORT- WAVE TROUGH MOVES BY TO THE NORTH OVER THE WEEKEND. IT
LOOKS LIKE THE MID-LEVEL RIDGE AXIS WILL REMAIN TO OUR NORTH WHILE
THE LOW- LEVEL RIDGE AXIS SETTLES IN OVER CENTRAL FLORIDA.

WITH THE SURFACE RIDGE WEAKENING AND DRIFTING SOUTHWARD...AFTERNOON
WEST COAST SEA BREEZES WILL PUSH FARTHER INLAND. THIS WILL PUSH OUR
BEST THUNDERSTORM COVERAGE INLAND...EAST OF I-75.

THE HIGHEST RAIN CHANCES WILL PROBABLY OCCUR DURING THE WEEKEND AS
THE MID-LEVEL RIDGE WEAKENS WITH THE SHORT-WAVE TROUGH MOVING BY TO
THE NORTH. CURRENT TIMING OF BEST LIFT COINCIDENT WITH HIGHEST
MOISTURE LOOKS LIKE SATURDAY...WITH SOME DECREASE IN MOISTURE AND
LIFT FOR SUNDAY. THE DAY TO DAY DIFFERENCES ARE NOT REALLY ENOUGH TO
PUT THESE DETAILS INTO THE FORECAST...BUT WILL SHOW NUMEROUS
COVERAGE OF STORMS OVER THE INTERIOR FOR SATURDAY.

IT WILL CONTINUE WARMER THAN NORMAL THROUGH THE PERIOD...BUT
STRONGER AFTERNOON SEA BREEZES WILL PROVIDE SOME RELIEF CLOSE TO THE
COAST.

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL WITH E/SE FLOW IN PLACE BUT TURNING
ONSHORE NEAR THE COAST OVER THE NEXT FEW HOURS. SCATTERED STORMS
WILL BRING MVFR TO IFR CONDITIONS TO COASTAL TERMINALS WHERE A
STORM MOVES OVER. WINDS WILL BE LIGHT OVERNIGHT...THEN INCREASE
FROM THE SE FOR LATE TUESDAY MORNING AND DEVELOP A SEA BREEZE FOR
COASTAL TERMINALS IN THE AFTERNOON.

&&

.MARINE...
HIGH PRESSURE WILL RIDGE OVER THE COASTAL WATERS THROUGH THE WEEK
AS A DISTURBANCE MOVES NW ACROSS THE WESTERN GULF OF MEXICO. THIS
WILL KEEP E/SE FLOW ACROSS THE WATERS WITH A SEA BREEZE DEVELOPING
NEAR THE COAST EACH AFTERNOON. ISOLATED TO SCATTERED THUNDERSTORMS
ARE EXPECTED TO PUSH OFFSHORE EACH AFTERNOON/EVENING WITH THE
DIURNAL CONVECTION. NO HIGHLIGHTS ARE EXPECTED THROUGH THE PERIOD.

&&

.FIRE WEATHER...
NO CONCERNS.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  77  92  78  92 /  20  50  30  50
FMY  75  94  75  93 /  20  40  30  40
GIF  75  94  76  94 /  10  30  20  40
SRQ  74  92  76  90 /  20  50  30  40
BKV  72  94  73  94 /  10  50  20  40
SPG  78  92  78  91 /  20  50  30  40

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.

&&

SHORT TERM/AVIATION/FIRE WEATHER/MARINE...24/HUBBARD
LONG TERM/DECISION SUPPORT...63/JILLSON
Hazardous weather outlook, Jun 15, 4:31 AM EDT, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
431 AM EDT MON JUN 15 2015

FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165-
239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870-
873-876-151500-
SUMTER-PINELLAS-POLK-HARDEE-HIGHLANDS-DESOTO-COASTAL LEVY-
COASTAL CITRUS-COASTAL HERNANDO-COASTAL PASCO-
COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA-
COASTAL CHARLOTTE-COASTAL LEE-INLAND LEVY-INLAND CITRUS-
INLAND HERNANDO-INLAND PASCO-INLAND HILLSBOROUGH-INLAND MANATEE-
INLAND SARASOTA-INLAND CHARLOTTE-INLAND LEE-TAMPA BAY WATERS-
CHARLOTTE HARBOR AND PINE ISLAND SOUND-
COASTAL WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 NM-
COASTAL WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 NM-
COASTAL WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 NM-
WATERS FROM TARPON SPRINGS TO SUWANNEE RIVER FL OUT 20 TO 60 NM-
WATERS FROM ENGLEWOOD TO TARPON SPRINGS FL OUT 20 TO 60 NM-
WATERS FROM BONITA BEACH TO ENGLEWOOD FL OUT 20 TO 60 NM-
431 AM EDT MON JUN 15 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
DRIER AIR AND SUPPRESSION FROM A STRONG UPPER LEVEL RIDGE
OF HIGH PRESSURE OVER GEORGIA WILL HINDER THUNDERSTORM
DEVELOPMENT FROM THE I 4 CORRIDOR NORTH INTO THE NATURE COAST
TODAY WHERE ONLY ISOLATED STORMS ARE EXPECTED. ACROSS THE
REMAINDER OF WEST CENTRAL AND SOUTHWEST FLORIDA BETTER
MOISTURE COMBINED WITH DAYTIME HEATING WILL LEAD TO SCATTERED
THUNDERSTORMS DEVELOPING ALONG THE SEA BREEZE. THUNDERSTORMS
WILL BEGIN TO DEVELOP FIRST ACROSS SOUTHWEST FLORIDA EARLY IN
THE AFTERNOON WHERE THE DEEPEST MOISTURE WILL RESIDE...WITH
ADDITIONAL STORMS DEVELOPING AND SPREADING NORTH INTO THE TAMPA
BAY AREA DURING THE LATE AFTERNOON AND EARLY EVENING HOURS.

LOCALLY HEAVY RAIN...STRONG GUSTY WINDS...AND FREQUENT DEADLY
LIGHTNING STRIKES WILL ACCOMPANY THE STORMS AS THEY MOVE TO
THE WEST AND NORTHWEST AT 10 TO 15 MPH. REMEMBER IF LIGHTNING
IS OBSERVED OR THUNDER IS HEARD MOVE INDOORS IMMEDIATELY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS DIURNAL SEA BREEZE DRIVEN THUNDERSTORMS
ARE EXPECTED ACROSS WEST CENTRAL AND SOUTHWEST FLORIDA EACH DAY
THROUGH THE PERIOD WITH THE GREATEST AREAL COVERAGE OF STORMS
EXPECTED ALONG AND TO THE EAST OF THE I 75 CORRIDOR DURING THE
AFTERNOON AND EARLY EVENING HOURS. LOCALLY HEAVY RAINS...STRONG
GUSTY WINDS...FREQUENT DEADLY LIGHTNING STRIKES WILL ACCOMPANY
THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

MCMICHAEL

In the hours before

Special weather statement, Jun 15, 2:08 PM EDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
208 PM EDT MON JUN 15 2015

FLZ165-262-265-151845-
INLAND LEE FL-COASTAL LEE FL-COASTAL LEE FL-INLAND LEE FL-
INLAND CHARLOTTE FL-
208 PM EDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR LEE COUNTY UNTIL 245 PM EDT...

AT 207 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF DEVELOPING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF
LEHIGH ACRES TO NEAR LOVERS KEY STATE PARK...AND MOVING NORTHWEST AT
20 MPH.

WIND GUSTS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE
STORMS...IN ADDITION TO FREQUENT LIGHTING AND BRIEF HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
CAPE CORAL...FORT MYERS...LEHIGH ACRES...OLGA...CYPRESS LAKE...ST.
JAMES CITY...PINE MANOR...MATLACHA ISLES-MATLACHA SHORES...
BUCKINGHAM...MATLACHA...THREE OAKS...EAST DUNBAR...SOUTHWEST FLORIDA
AIRPORT...SAN CARLOS PARK...IONA...PALMONA PARK...LOCHMOOR WATERWAY
ESTATES...VILLAS...MCGREGOR AND CHARLESTON PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.

&&

LAT...LON 2634 8185 2635 8186 2635 8184 2646 8187
      2642 8189 2649 8199 2646 8208 2657 8208
      2651 8209 2650 8210 2665 8213 2677 8177
      2677 8162 2668 8156 2645 8157 2642 8165
      2635 8171
TIME...MOT...LOC 1807Z 116DEG 18KT 2652 8160 2640 8193
Special weather statement, Jun 15, 3:46 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA / RUSKIN FL
346 PM EDT MON JUN 15 2015

FLZ160-162-260-152015-
COASTAL CHARLOTTE FL-COASTAL SARASOTA FL-INLAND SARASOTA FL-
COASTAL SARASOTA FL-COASTAL CHARLOTTE FL-
346 PM EDT MON JUN 15 2015

...SIGNIFICANT WEATHER ADVISORY FOR SARASOTA AND NORTHWESTERN
CHARLOTTE COUNTIES UNTIL 415 PM EDT...

AT 345 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF NORTH PORT...MOVING NORTHWEST AT 30 MPH.

SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS IN EXCESS OF 40 MPH
WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTH PORT...GULF GATE ESTATES...SOUTH GATE RIDGE...LAUREL...VAMO...
OSPREY...NOKOMIS...OSCAR SCHERER STATE PARK...SOUTH VENICE...WARM
MINERAL SPRINGS...VENICE GARDENS...TURTLE BEACH...GROVE CITY...
ROTONDA AND BEE RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN RUSKIN.

&&

LAT...LON 2728 8249 2706 8220 2689 8228 2692 8233
      2691 8235 2694 8237 2695 8236 2695 8238
      2698 8238 2698 8240 2705 8244 2705 8245
      2715 8247 2718 8250 2722 8250 2722 8252
TIME...MOT...LOC 1945Z 124DEG 27KT 2704 8236

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 2:08 PM EDTSpecial Weather StatementTBWLee37 min
Jun 15, 3:05 PM EDTSpecial Marine WarningTBW25 min
Jun 15, 3:37 PM EDTSpecial Marine WarningTBW38 min
Jun 15, 3:46 PM EDTSpecial Weather StatementTBWSarasota29 min
Jun 15, 5:13 PM EDTSpecial Marine WarningTBW32 min
Jun 15, 5:27 PM EDTSpecial Weather StatementTBWHillsborough33 min
Jun 15, 5:48 PM EDTSpecial Weather StatementTBWHillsborough42 min
Jun 15, 5:51 PM EDTSpecial Marine WarningTBW39 min
Jun 15, 5:54 PM EDTSevere Thunderstorm WarningTBWHillsborough36 min
Jun 15, 6:10 PM EDTSpecial Weather StatementTBWPinellas50 min
Jun 15, 6:24 PM EDTSevere Thunderstorm WarningTBWPasco, Pinellas36 min
Jun 15, 6:38 PM EDTSpecial Marine WarningTBW37 min
Jun 15, 6:39 PM EDTSevere Thunderstorm WarningTBWHernando, Pasco36 min

Nearby

Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.